Dasatinib-induced diffuse alveolar hemorrhage

  • Dhara Dave Texas Tech University Health Sciences Center - Amarillo
  • John Kimbugwe Texas Tech University Health Sciences Center - Amarillo
  • Randa Hazam Texas Tech University Health Sciences Center - Amarillo
  • Saria Tasnim Texas Tech University Health Sciences Center - Amarillo
  • Manish Patel Texas Tech University Health Sciences Center - Amarillo

Abstract

The BCR-ABL tyrosine kinase inhibitor dasatinib is a potent treatment for chronic myeloid
leukemia (CML). However, it is associated with pulmonary toxicities. Commonly reported
dasatinib related pulmonary toxicities include pleural effusion, lung parenchymal abnormalities,
and pulmonary hypertension. Diffuse alveolar hemorrhage (DAH) during treatment with dasatinib
is very rare. To the best of our knowledge there are only two cases reported. Here we report
a 57-year-old Caucasian woman who developed acute hypoxic respiratory failure while on
dasatinib for treatment of CML. She was diagnosed with DAH suspected to be secondary to
dasatinib, after other common etiologies were ruled out. There was full recovery after stopping
dasatinib and treatment with corticosteroids.


Keywords: Dasatinib, pulmonary toxicity, diffuse alveolar hemorrhage, chronic myeloid leukemia

Downloads

Download data is not yet available.
Published
2021-10-22
How to Cite
Dave, D., Kimbugwe, J., Hazam, R., Tasnim, S., & Patel, M. (2021). Dasatinib-induced diffuse alveolar hemorrhage. The Southwest Respiratory and Critical Care Chronicles, 9(41), 54-57. https://doi.org/10.12746/swrccc.v9i41.897